MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ BIPOLAR PACING CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES, PR SWAN-GANZ BIPOLAR PACING CATHETER; CATHETER, FLOW DIRECTED
Model Number D97120F5
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One swan-ganz pacing catheter was received by our product evaluation laboratory for a full examination.The report of "pacing catheter did not work" was confirmed.Continuity testing confirmed a full open condition of the proximal circuit.Cut down of the catheter body was performed to expose the pacing lead wires.Proximal leadwire was found to be broken at 3cm from distal tip.Distal circuit was continuous.No visible damage or abnormality was observed from catheter body or balloon.The balloon inflated clear and concentric with 1.3 cc air and remained inflated for 5 min without leakage.Engineering evaluation will be completed to consider any potential factors that may have contributed to this complaint and a supplemental report will be sent with the investigation results complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during device preparation in a tavi procedure, the overpacing function of this swan-ganz pacing catheter did not work.The issue was solved by replacing the catheter.Patient demographics were unable to be obtained.The device was available for evaluation.
 
Additional Manufacturer Narrative
The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.A root cause could not be determined at this time.The affected final work order documentation and manufacturing were verified, and no deficiencies were found.As per manufacturing process, the units go through various inspections such as continuity test for the distal and proximal electrodes, a delamination inspection of the wire and the insertion of the wire into the catheter tube and final continuity test.

Brand Name
SWAN-GANZ BIPOLAR PACING CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21603504
Report Number2015691-2025-01904
Device Sequence Number18542046
Product Code DYG
UDI-Device Identifier00690103150421
UDI-Public(01)00690103150421(17)260225(11)240226(10)65596834
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2026
Device Model NumberD97120F5
Device Lot Number65596834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown